Posted in Uncategorized

You can’t get into the childproof medicine bottles, and then the antibiotics look more likely to kill than to cure

Childproof medicine bottles may be desirable to stop children taking Mum’s pills, but they are hell for the rest of us.

If you have a headache, by the time you have got into the bottle or packet you’ve probably got a severe migraine!

I’ve been taking cough medicine for the last two weeks.   The bottles have those tops where you have to bear down on them whilst you are turning them.   It is absolute luck whether they open.   Last night,  I should think I attempted this procedure 20 times before the top just clicked out and I was able to open it.   Meanwhile, I was choking.

There must be an easier way!

The cough arises from a bad chest infection.   I’ve finished one course of antibiotics, with no improvement.   Today I went to see the GP who prescribed another course, different type of antibiotics this time.   I thought I would share with you some of the content of the explanatory leaflet:-

“You should take the capsules with a full glass of fluid, either sitting or standing up, and well before you go to bed for the night to stop them causing irritation and ulceration of the gullet.   It is important not to lie down for at least 30 minutes after taking the capsule so that it can move as quickly as possible to the stomach and prevent irritation of the throat or gullet.   These capsules can cause allergic reactions, wheeziness, difficulty in breathing, chest pain, fever, sudden swellings, rash or itching, sore or swollen tongue, diarrhoea, cramps, soreness and itching around the back passage and/or genital areas.  You may notice you are bruising more easily, have more nose bleeds, more infections and sore throats, sensitivity of the skin to sunlight, inflammation of nerves and stomach pains, increased pressure in the skull resulting in severe headaches together with blurred and/or double vision and blind spots.   Permanent loss of vision has been reported.   Other effects reported are tinnitus, inflammation of the membrane surrounding the heart, loss of appetite, feeling or being sick, heartburn, difficulty swallowing, sore or painful tongue or mouth, discolouration of teeth, hepatitis, jaundice, liver failure, pancreatitis, aching muscles and joints, an increase in the amount of urea in the blood, severe skin reactions.”   It further says that some of the above have been reported rarely  –  once is enough.  

On the whole, I shall probably be better not bothering, and sticking to the cough!

Advertisements

Author:

For We Are the People of England, and We have not Spoken Yet.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s